MAUDE Adverse Event Report: ABBOTT GERMANY ARCHITECT IPTH; INTACT PARATHYROID HORMONE

ABBOTT GERMANY ARCHITECT IPTH; INTACT PARATHYROID HORMONE
Catalog Number 08K25-27
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot/serial number was manufactured prior to udi compliance date; therefore, only a di is provided no returns were made available from the customer site for this investigation.The investigation of the customer issue included a review of complaint text, a search for similar complaints, accuracy testing, a literature review, and a review of labeling.A lot search for reagent lot 02416a000 did not identify atypical complaint activity.Accuracy testing was performed using in-house file samples of reagent lot 02416a000 and met acceptance criteria.A study was reviewed "performance characteristics of six intact parathyroid hormone assays "; sonia l.La'ulu, and william l.Roberts, md, phd.Am j clin pathol 2010;134:930-938, 2010.This study looked at the performance characteristics of six different intact parathyroid hormone assays, including the architect ipth assay, which was the comparison method.Overall, the study found good correlation for all methods, but did indicate there was significant bias between methods.The study concluded that there are many factors that potentially influence variability for pth measurements and that standardization efforts are warranted and assay-specific decision limits are required.The architect intact pth assay package insert contains information to address the current customer issue.Based on the results of this investigation and the information from the customer site no product deficiency was identified.
 
Event or Problem Description
The customer observed falsely elevated ipth results on the architect i2000sr analyzer.The following data was provided: architect = 95, on another unknown method at the hospital = 67 (42% shift).The patient was scheduled for an unnecessary parathyroidectomy based on the architect results, but the procedure was cancelled upon the repeat result at the hospital.There was no further impact to patient management.

Brand Name
ARCHITECT IPTH
Common Device Name
INTACT PARATHYROID HORMONE
Manufacturer (Section D)
ABBOTT GERMANY
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key6556071
Report Number3002809144-2017-00055
Device Sequence Number324125
Product Code CEW
UDI-Device Identifier00380740048471
UDI-Public00380740048471
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2017
Device Catalogue Number08K25-27
Device Lot Number02416A000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2017
Initial Report FDA Received Date05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR ANALYZER; LN 03M74-98 SN (B)(4)